Side Effects of Micronor


Combined Contraceptive Pill »

There are a number of side effects that have been associated with Micronor. The majority of women do not experience any of these side effects and if they do, they only last for the first few months of using the pill. It is unlikely that the side effects will have an adverse effect but there have been some reported in association with this medication. If you experience any side effects that are classified as serious, contact your doctor immediately.

Common side effects that have been reported whilst using Micronor and may affect you are headaches, nausea, vomiting, tiredness, weight gain, dizziness or tender breasts. You may also have irregular periods. Uncommon side effects include depression, rashes, vaginal discharge, alopecia, stomach pain, anxiety, ovarian cysts and painful periods with heavy bleeding. These affect fewer than 1 in 100 women who use Micronor.

Some side effects are rare but dangerous and if you experience any of these side effects, you need to seek medical attention immediately. They could be indicative of other conditions that could be life threatening. If you experience chest pains, swelling of limbs, difficulty breathing, changes in vision, severe headaches, numbness in limbs or problems with speech, you may have a blood clot that is showing signs of a heart attack or a stroke. The pill has also been linked to some cancers so if you notice any changes to your breast or nipple especially lumps, tell your doctor. You should also report any heavy vaginal bleeding, severe abdominal pain, jaundice or hives.

Risks of Micronor

There are a number of risks that are associated with Micronor. Firstly, it can slightly increase your risk of blood clots. If you use the pill, there is a chance that your blood may clump together and block the blood vessels. If this occurs, it may cut off blood to vital organs such as the brain and the heart. This will lead to a heart attack or a stroke if there is no blood flow through these organs. Your risk of blood clots increases if you use the pill and smoke, have high blood pressure, have a history of blood clots, have just had a baby or as your age increases.

The pill may also slightly increase the risk of breast and cervical cancer. There is a slight association between the cancers and the pill and if you use the pill for a long time at a certain age, you increase your risk of breast cancer. Breast cancer is a rare disease for women under the age of 40 but the pill causes a slight increase in the number of cases of the disease, which increases with age. The risk of breast cancer also rises whilst on the pill if you have a close family member who has had the disease or you are extremely overweight.

If you become pregnant whilst you are using the pill, there is an increased risk of having an ectopic pregnancy. This is where the egg develops outside of the womb so in the fallopian tubes for example. If this happens, the pregnancy cannot come to full term and will eventually rupture the tube and cause excessive bleeding which can be fatal. If the pregnancy is found in time, it can be terminated safely without risking your health.


« Suitability of Micronor Micronor and Pregnancy »